Ok so I have been slowly weening myself off codeine pills which I have been addicted too for the past or 5 years, taken other things, oxy, perks, demerol, from time to time...but for the past couple of years have just been codeine, cause that's all I could get...this is mth 3 of tapering and I used to take 20-30 a day, I am now down to 6 a day..
but for the last 2 mths I have been suffering with bad back pain, I have gone to 3 dr's cause I just want them to send me for tests instead of just saying it's this or that...I have tried everything...massage, chiroprator, hot/cold therapy, hot bath, exercise..you name it I've tried it..so I went to another walk in that has been pretty good, and they don't prescrib narcotic's..so anyways, he finally sent me for x-rays, but he also gave me Tramadol HCL/ACtaminophen, 37.5/325 and to be honest I was told I can take 1 every 6 hrs..and I have been, but I don't find these make me feel stoned, or like I can become addicted to them, I don't find that they take the pain away completely but that they just reduce the pain so it's bearable...
My question is, should I be worried about taking this? I still am weening the codeine, and I don't take them together..I find I can go longer without the codeine after I take the tram, and also will I have w/d if I only take the tram for say 2 weeks...I am set for c/t off codeine in Jan...pls let me know what you all think...thank you!
first off, glad to hear you wanted to ween yourself down. does the doctor at the new walk-in clinic know about your past using? because tramadol isn't a wonder drug, it can be worse to wd from tramadol than from heavier drugs...the reason? tramadol, ultram, or ultracet, are all synthetic opiates, which basically means that it's "dirtier" than even morphine. plz watch out when you're taking the tramadol. remember that alot of doctors don't fully understand the addictive quality or the wd effects of this drug. mainly because the drug companies still sample it, meaning that most doctors have bottles of it in their office. If you get stuck on some information about it or if i didn't answer it well, try to call a pharmacist, they know almost everything about almost any meds. PLZ don't think this is a harmless drug. best of luck with your journey.
and no he doesn't the last time I told a dr I was addicted to codeine and went through w/d when I tried to quite he told me (not this dr) told me you can't get w/d's from codeine..yay right..so now I don't want to tell another dr..I just steer clear of ones that will prescrib narcotic's..
how long does a person have to take tramadol before it would cause w/d when they take it? I have only been taking them since last Thurs..but now I'm afraid..I guess I can just stop them for a couple days and see..
Please do everything that you can to NOT take tramadol. I have spent the last 2 months tapering off of tramadol. Not only is it a synthetic opiate, it also has anti depressant properties. When you withdrawal, it is two for one and VERY hard to do.
I doubt that you will get "mentally" addicted to tramadol but you will get seriously "physically" addicted to it.
Also, there is a great risk of seisure from tramadol. Please do some reading and research about this terrible drug.
Good luck with your back pain. I have really bad sciatica but it actually started to feel better once I got OFF pain meds.
the tramadol that you're on is the lowest dose that i've heard of, it usually starts at 50mg. some people don't have problems with tramadol, at first. the problem comes when the doctor keeps upping the rx. if 37.5 stops working, you know what the doctor is gonna do next. just remember that it's synthetic, the actual active ingredient in all other opiates is natural, from the poppy plant. our bodies have a worse time dealing with anything unnatural, and even more so when we take it away. as far as the time you need to take it before wd? not sure, everyones different. i traded my morphine for ultram for a while, went bacvk to the morphine pretty quick. my sister is stuck on ultram now too, just plz, plz be careful with it, remember, if you don't wanna talk to your doctor about the meds properties, talk to your pharmacist, he knows more about your rx than your doctor does anyway. best wishes!!!
I am taking Tramadol right now and "stuck" due to the withdrawals. I was prescribed it too because it seemed less addictive and was opiate "like", not opiate. Actually, my doctor's own words were.."this is a good little drug,....". He recommeneded I take more of it and longer before he would get concerned. I went in wanting to get off of it. He also told me the same thing...it doesnt cause withdrwals..I was currently taking 4 pills at the time and wanted off. He told me to keep taking it and that any withdrawals were in my head that at most I would be some what uncomfortable for a few days ..that's it.
I wake up every morning feeling like every cell in my body has been deflated. I have absoltely no energy...as if I can barely get to the bathroom. I now get headaches that could stop a clock..(never had headaches before)..I get hot/cold sweats randomly and when until I take those first two pills in the morning there is a point where I think I have the worst flu I have ever had.
This is all in the mornings just before I get to my first dose for day. I take 50mg trams.
My advice, stay away from it. It will make you feel really bad if you are on it for too long. I took it once for only 2 days and had 2 days of listnessness (but that was light) compared to what I go through now. I have been taking it for almost 3months. I plan to quit as soon as I have a week to be deafly ill..which Im not looking forward too as you can imagine..keep putting it off. I have a vaca in 2 weeks and can't afford to be out of my mind traveling with a 13 yr old. This really *****. I will most likely defer this to after Christmas..but still dreading it. I can't begin to describe how sick this drug makes you. I used to take Tylenol 3's ..those were so mild compared to this.
If you are determined to get off the tramadol, please consider tapering. I did a very slow taper because I couldn't go through a week of pure he!! withdrawals. I was taking 15 trams a day (5 pills x 3 times a day). It took me almost 2 months but I weaned myself off of them. I had a few sleepless nights here and there, a couple nights of RLS, and a lack of energy all around. When I got down to 1 pill a day, I started the amino acid protocol and that really helped. Valerian root and melatonin will help you sleep.
I got down 1/4 pill a day before jumping off cold turkey. It really wasn't that bad.
Good luck to you....
thanks everyone, I won't be taking them anymore..it's bad enough I'm still weening of codeine..i don't need anymore problems...just hoping I don't suffer too much after just 6 days..I have only been taking 2 a day every 6hrs as prescribed..so hopefully it won't be too bad..
I respect everyone for letting me know..I seen the name on the prescription, and thought it seemed familar, and after looking on this site, it has confirmed what I was worried about..so that's it for me, i will just have to deal with the pain, and tell the dr..I can't take anything like that..
glad to hear that you don't want the ultram. good luck with the codeine too. and remember that as health care providers, they work for you. doctors and nurses seem to forget that, or forgo it to plz some drug reps. if you dont want the meds, you don't need to take them, there's always other ways to get past most of the pain. if your doctor isn't listening, then it's probably time to hire a new one. best wishes!!!
I know you don't need any more comments to scare you off of Tramadol, but I was taking them for back pain for about 8 weeks, at the recommended dosage and still the withdrawal has been hell. Like you, I was told they are non-addictive. I certainly didn't FEEL addicted, but once the back pain stopped, I stopped taking the drug, thinking that made sense. Apparently not. My doctor aknowledges that I am having withdrawal symptoms, but insisted that the only way to curb it was to go back on and taper off. No thank you. I am on day 6 now and am desperately hoping that the worst is behind me. If you can avoid it, please don't take this stuff.
Hi thank you for your response..I welcome all responses, the more I get telling me how bad tram is the better. I am lucky I thought of asking about it right away..I only took one yesterday, and that's it I'm not taking anymore...so thank you for the info, I only took them for 6 days..so hoping it won't affect me too much, plus I'm still tapering off codeine pills, so can't afford to have any setbacks...
thanks again...I wish the dr's knew more about how bad this stuff is..
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.